Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 21, 2016, 3:38 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 37 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 21, 2016, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:05 PM CDT | TSTM WND GST 50 | 1 Ne Big Flats, WI | TREE BRANCHES DOWN. HEAVY PLANTS KNOCKED OFF DECK. VERY HEAVY RAIN. |
| Jul 21, 4:05 PM CDT | TSTM WND GST 50 | Big Flats, WI | TREE BRANCHES DOWN. HEAVY PLANTS KNOCKED OFF DECK. VERY HEAVY RAIN. |
| Jul 21, 4:10 PM CDT | TSTM WND DMG | 1 Ne Big Flats, WI | LOTS OF TREES DOWN IN TOWN OF ROME AND BIG FLATS AREA. |
| Jul 21, 4:10 PM CDT | TSTM WND DMG | 2 E Adams, WI | 2 TREES DOWN BLOCKING HIGHWAY M JUST EAST OF 10TH AVENUE. TIME ESTIMATED FROM RADAR. |
| Jul 21, 4:10 PM CDT | TSTM WND DMG | Big Flats, WI | LOTS OF TREES DOWN IN TOWN OF ROME AND BIG FLATS AREA |
| Jul 21, 4:15 PM CDT | TSTM WND DMG | 3 W Buckhorn State Park, WI | SEVERAL TREES DOWN NEAR CASTLE ROCK LAKE AREA. TIME ESTIMATED BY RADAR. |
| Jul 21, 4:15 PM CDT | TSTM WND DMG | 4 Ne Cloverdale, WI | POWER LINES AND TREES KNOCKED DOWN. |
| Jul 21, 4:15 PM CDT | TSTM WND DMG | 4 Nw Necedah, WI | POWER LINES AND TREES KNOCKED DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WUUS53 KARX 212038 SVRARX WIC001-057-212115- /O.NEW.KARX.SV.W.0057.160721T2038Z-160721T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 338 PM CDT THU JUL 21 2016 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN... NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN... * UNTIL 415 PM CDT * AT 336 PM CDT...SEVERE THUNDERSTORMS WERE MOVING THROUGH WOOD COUNTY...WEST OF WISCONSIN RAPIDS. THEY WERE MOVING SOUTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... NEW ROME AROUND 350 PM CDT. NECEDAH AROUND 400 PM CDT. DELLWOOD AROUND 410 PM CDT. FRIENDSHIP AND ADAMS AROUND 415 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE STRONGS PRAIRIE...BIG FLATS...KELLY...COLBURN AND FINLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON CASTLE ROCK LAKE OR PETENWELL LAKE...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4390 9017 4425 9031 4425 8960 4392 8960 TIME...MOT...LOC 2036Z 326DEG 34KT 4434 8994 4424 9016 HAIL...1.00IN WIND...60MPH $$ SHEA
2 follow-up statements
334 WWUS53 KARX 212050 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 350 PM CDT THU JUL 21 2016 WIC001-057-212115- /O.CON.KARX.SV.W.0057.000000T0000Z-160721T2115Z/ JUNEAU WI-ADAMS WI- 350 PM CDT THU JUL 21 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN JUNEAU AND ADAMS COUNTIES... AT 349 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR NEW ROME TO 7 MILES SOUTHEAST OF BABCOCK...MOVING SOUTHEAST AT 45 MPH. A WIND GUST OVER 50 MPH WAS REPORTED AT WISCONSIN RAPIDS. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THESE SEVERE STORMS WILL BE NEAR... DELLWOOD AROUND 410 PM CDT. FRIENDSHIP AND ADAMS AROUND 415 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE STRONGS PRAIRIE...BIG FLATS...KELLY...COLBURN AND FINLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF YOU ARE BOATING ON CASTLE ROCK OR PETENWELL LAKES...MOVE TO SHORE. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4390 9017 4425 9031 4425 8960 4392 8960 TIME...MOT...LOC 2049Z 318DEG 40KT 4425 8983 4419 9006 HAIL...0.88IN WIND...60MPH $$ SHEA
611 WWUS53 KARX 212103 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 403 PM CDT THU JUL 21 2016 WIC001-057-212115- /O.CON.KARX.SV.W.0057.000000T0000Z-160721T2115Z/ JUNEAU WI-ADAMS WI- 403 PM CDT THU JUL 21 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN JUNEAU AND ADAMS COUNTIES... AT 401 PM...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FRIENDSHIP TO NEAR NECEDAH...MOVING SOUTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THESE SEVERE STORMS WILL BE NEAR... FRIENDSHIP AROUND 410 PM CDT. DELLWOOD AND ADAMS AROUND 415 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE STRONGS PRAIRIE...BIG FLATS...KELLY...COLBURN AND FINLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF ON THE WISCONSIN RIVER OR CASTLE ROCK LAKE OR PETENWELL LAKE... MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4390 9017 4425 9031 4425 8960 4392 8960 TIME...MOT...LOC 2101Z 332DEG 35KT 4409 8978 4403 9012 HAIL...0.75IN WIND...60MPH $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
250 PM CDT THU JUL 21 2016
.SHORT TERM...(Tonight thru Friday night)
Issued at 250 PM CDT Thu Jul 21 2016
Main fcst concerns this period: continued high heat indices tonight/
Fri...SHRA/TSRA chances with the passing front tonight/Fri.
Data analysis at 18z had a broad/weak area of low pressure over
southeast SD/northern NEB with a weak front northeast to near KDLH.
South/southwest winds ahead of the low/front continued to spread a
very warm/moist airmass northward into the area. Heat indices across
much of IA/nearby areas, where skies trended more sunny/mostly
sunny, were in the 100-110 range, making for a rather uncomfortable
afternoon to be outdoors. Further north, where this moist, and
unstable airmass was interacting with the outflow boundary from this
morning's convection skies trended more partly cloudy/partly sunny.
Weak shortwave moving east near the MN/IA border aiding the cloud
development, along with helping fire a few SHRA/TSRA over western
WI/far eastern MN.
Model runs of 21.12z initialized quite well. Solutions quite similar
for the mdt/strong main belt of westerlies to remain north of the
tonight/Fri, with much of MN/IA/WI under a flat-topped subtropical
ridge. By Fri night hgts start to fall over the north-central CONUS
as a stronger shortwave trough crosses the northern Rockies and
additional shortwave energy over the central Rockies ejects into the
northern plains. Overall trend favors stronger of the earlier model
runs with features Fri/Fri night. Short-term fcst confidence is
generally good this cycle.
In the short term, clouds today proving problematic for the heat
advisory/excessive heat warning. Short-term forecaster already
trended some of it downward late this morning. Appears portions
of the headline into Fri/Fri evening will need to be trended back as
well. Will leave this for evening crew to adjust when portions of the
headlines drop away during the mid evening hours to avoid too much
confusion between headlines yet today and those for Fri.
Shortwave energy tracking across central Can this afternoon/tonight
continues to drag the sfc/low level trough/cool front east/south
tonight, to near a KMKE-KMCW line by 12z Fri. Very warm/moist airmass
ahead of this feature with MUCAPE in the 2500-5K J/KG range. 700mb
temps in the +12C to +14C over the area thru tonight into Fri under
the sub-tropical ridging aloft. One would think this would provide a
solid cap to convection, but given the more extreme dew points in the
mid 70s to low 80s and PW values in the 2 inch range pooling ahead of
this front, model soundings showing capping/CIN as low as 30-75 J/KG
for both sfc and some elevated parcels. With bulk of the shortwave
and jet energy well north of the area tonight and the wave shearing
to the east, Lower level thermo-dynamic forcing/lift with the
front/trough sagging into the area tonight is weak. However, a few of
the model QPF fields, both larger scale and high-res/CAM models,
indicate what convergence/lift there is with the trough may be enough
for isolated/sct SHRA/TSRA to develop with/ahead of it tonight into
Fri. Will continue with small 20-30% SHRA/TSRA chances tonight into
Fri morning for the passage of the front. Severe risk with any of
these TSRA appears marginal at best as 0-3km and 0-6km shear under
the mid level ridging is on the weak side. See SWODY1/SWODY2 for
more details. Not much for low level cooling progged behind the
boundary tonight/Fri, with mixed 925mb temps still in the 28C-30C
range Fri afternoon. Fri to be another very warm to hot day. Some
drier low level air is progged to move in behind the boundary, with
some relief from the very muggy dew points, at least across the
north half of the fcst area. This drier air to continue sinking
south across the fcst area Fri night, for lows a bit closer to
normal. Next low/troughing in the plains already starts to spread
moisture/instability northward over this boundary later Fri night.
Small SHRA/TSRA chance across the southwest end of the fcst area
after midnight Fri night okay for now. Used a blend of the guidance
highs/lows for tonight thru Fri night.
.LONG TERM...(Saturday through Thursday)
Issued at 250 PM CDT Thu Jul 21 2016
For Saturday thru Sunday night: main fcst concerns this period are
SHRA/TSRA chances Sat/Sat night and any severe threat with them.
21.12z model runs in reasonably good agreement on the northern
plains shortwave energy to move across MN/WI Sat/Sat evening.
Agreement remains good on the northern Rockies shortwave trough to
lift from MT to western Ont Sat thru Sun then for shortwave ridging
to build into the region Sun night. With models similar on the
larger scale features, fcst confidence in the Sat thru Sun night
period generally good this cycle.
Increasing southerly flow ahead of the sfc-700mb trough and
shortwave coming across the northern plains continues to push a 1.5
to 2 inch PW, and quite unstable airmass into/over the old frontal
boundary (slowly lifting north as a warm front by this time) Sat/Sat
night. This as a stronger cold front approaches from the west and the
main sfc low lifts toward western Ont by 12z Sun. Continued the trend
of SHRA/TSRA chances spreading northeast across the fcst area Sat,
becoming likely for most locations Sat evening, then diminishing/
ending from southwest to northeast across the area later Sat night/
Sun morning. Cannot rule out some strong to severe TSRA with the Sat
afternoon/ evening convection, but appears greater risk maybe just
northwest of the fcst area closer to the track sfc low and under
stronger dynamic forcing/lift aloft. Strongest of the lower level
thru deep layered shear progged over MN as well. See SWODY3 for more
details. Warm low level airmass remains over the area Sat (925mb
temps in the 26C to 29C range), but debris clouds from convection
likely to interfere with diurnal warming. Stronger low level cold
advection/drying to spread across the area Sun/Sun night behind the
cold front passing later Sat night/early Sun morning. Sfc dew points
looking to drop into the 60s for Sun afternoon/night, providing some
relief from the very warm/muggy airmass. Any lingering SHRA/TSRA
chances should exit the area by mid morning Sun, with much of Sun/Sun
night trending to be a more comfortable/dry end of the weekend. Given
some convection detail uncertainties, used a blend of the guidance
highs/lows for Sat thru Sun night.
For Monday thru Thursday (days 4 to 7): main fcst concerns this
period are SHRA/TSRA chances Tue night thru Thu, temperatures thru
the period.
Medium range model runs of 21.00z/21.12z in reasonable agreement on
quasi-zonal flow across the northern CONUS in the Mon-Thu period.
Model consensus builds shortwave ridging across the Upper Midwest
Mon/Mon night, then brings another stronger, more trackable,
shortwave toward/across the region Tue/Wed. looser consensus by Thu
has broad west-northwest flow aloft filled with weaker shortwaves
over the north central CONUS. With the reasonable model consensus,
fcst confidence in the day 4-7 period is average this cycle.
Period expected to start out with cooler/drier Can high pressure
sliding across the region under the shortwave ridging aloft. Deeper
moisture then progged to start returning Tue/Tue night, in the
increasing south flow ahead of the next sfc-mid level trough. SOme
timing differences on the trough/shortwave by Tue/Tue night, with the
faster of the models spreading SHRA/TSRA chances into the area
already on Tue. Small SHRA/TSRA chances west/north mainly Tue
afternoon okay for now. By Tue night thru Wed night all models
spreading the moisture and rounds of forcing/lift across the region
as the sfc-mid level trough slowly passes. Consensus 30-40% SHRA/TSRA
chances for much of the area the periods quite reasonable. Models not
progging a strong cool/dry push behind the Tue/Wed wave. This would
leave some moisture over the region on Thu for any difficult-to-time
northwest flow shortwaves to work with. Continued modest consensus
SHRA/TSRA chances on Thu reasonable. After the low level cold
advection of Sun/Sun night, NAEFS has 850mb temps trended near
normal for the Mon-Thu period. Model/ensemble consensus of highs/
lows near the late July normals for next week looking well trended.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1228 PM CDT Thu Jul 21 2016
Plenty of mid level clouds over the area early this afternoon for
high VFR ceilings. Expect these will remain through the afternoon
before dissipating this evening. The winds are expected to become
light overnight and with plenty of low level moisture available
have added in a period of MVFR visibilities with some fog for both
airports. Conditions should return to VFR Friday morning once the
fog burns off.
&&
.ARX Watches/Warnings/Advisories...
WI...Excessive Heat Warning until 7 PM CDT Friday for WIZ032-033-041-
053>055-061.
Heat Advisory until 7 PM CDT Friday for WIZ034-042>044.
Heat Advisory until 10 PM CDT this evening for WIZ017-029.
MN...Excessive Heat Warning until 7 PM CDT Friday for MNZ079-086>088-
094>096.
IA...Excessive Heat Warning until 7 PM CDT Friday for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....04Hazardous weather outlook, Jul 21, 12:04 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1204 PM CDT THU JUL 21 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-221100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 1204 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO SOUTHWEST WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED THIS AFTERNOON...AND WILL REMAIN ABOVE 80 TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED. A BETTER CHANCE FOR STORMS IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY RAINFALL...SOME OF THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. INFORMATION ABOUT COOLING CENTER USE WOULD BE APPRECIATED. WIZ017-029-034-042>044-221100- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 1204 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES BETWEEN 90 AND 100 ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER CHANCE FOR THUNDERSTORMS IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY RAINFALL...SOME OF THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. INFORMATION ABOUT COOLING CENTER USE WOULD BE APPRECIATED. 04/SHEA
In the hours before
Special weather statement, Jul 21, 1:59 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 159 PM CDT THU JUL 21 2016 WIZ029-211930- CLARK- 159 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM AFFECTING NORTHEASTERN CLARK COUNTY... AT 158 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENWOOD...OR 19 MILES NORTH OF NEILLSVILLE...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOYAL...GREENWOOD...LONGWOOD...ATWOOD...RIPLINGER...VEEFKIND... STERLING AVENUE AND STARKS ROAD AND COUNTY K AND CAPITAL ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4484 9032 4466 9032 4481 9072 4495 9071 TIME...MOT...LOC 1858Z 296DEG 26KT 4484 9067 DAS
Special weather statement, Jul 21, 2:15 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT THU JUL 21 2016
WIZ032-211945-
BUFFALO-
215 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUFFALO COUNTY...
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALMA...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WABASHA...ALMA...MODENA...WAUMANDEE...GILMANTON...NELSON...MONTANA...
COUNTY ROADS F AND K K...PRAAG...CREAM...TELL...HIGHWAYS 37 AND 35...
LOCK AND DAM 4...HEROLD AND LOOKOUT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4449 9200 4449 9156 4423 9161 4430 9192
4431 9191 4433 9192 4435 9195 4436 9197
4438 9202
TIME...MOT...LOC 1915Z 277DEG 17KT 4440 9191
DASSpecial weather statement, Jul 21, 2:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 236 PM CDT THU JUL 21 2016 WIZ032-033-212000- TREMPEALEAU-BUFFALO- 236 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL TREMPEALEAU AND EAST CENTRAL BUFFALO COUNTIES... AT 236 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF BUFFALO CITY...OR 10 MILES WEST OF ARCADIA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARCADIA...INDEPENDENCE...WAUMANDEE...NORTH CREEK...WICKHAM VALLEY... TAMARACK...CREAM...HIGHWAY 95 AND COUNTY C... HIGHWAY 95 AND COUNTY G AND HIGHWAY 88 AND COUNTY O. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4423 9178 4434 9180 4436 9141 4416 9140 TIME...MOT...LOC 1936Z 264DEG 17KT 4430 9169 DAS
Local storm report, Jul 21, 3:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 SE MONTANA 44.34N 91.65W
07/21/2016 E0.50 INCH BUFFALO WI PUBLIC
&&
SHEALocal storm report, Jul 21, 3:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 NNE WAUMANDEE 44.32N 91.68W
07/21/2016 E0.25 INCH BUFFALO WI PUBLIC
&&
SHEASpecial weather statement, Jul 21, 3:08 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT THU JUL 21 2016
WIZ029-033-034-041>044-053-212130-
JUNEAU-ADAMS-MONROE-LA CROSSE-TREMPEALEAU-CLARK-VERNON-JACKSON-
308 PM CDT THU JUL 21 2016
...THUNDERSTORMS MOVING ACROSS WESTERN AND CENTRAL WISCONSIN THIS
AFTERNOON...
CLUSTERS OF THUNDERSTORMS WERE IMPACTING AREAS BETWEEN LA CROSSE...
EAU CLAIRE...AND WAUSAU WISCONSIN AT MID AFTERNOON. THESE STORMS
WERE PRODUCING HEAVY RAIN AND LIGHTNING...WITH OCCASIONAL HAIL AND
GUSTY WINDS AS THEY MOVE EAST.
WHILE A FEW WARNINGS ARE POSSIBLE...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. BUT THE NATIONAL WEATHER SERVICE URGES YOU TO MOVE INDOORS
IF A STORM APPROACHES YOUR AREA. DO NOT TAKE RISKS WITH LIGHTNING OR
THE LOCALLY HEAVY RAIN.
DO NOT DRIVE INTO PONDED WATER AND BE ALERT FOR URBAN...STREET
FLOODING.
LAT...LON 4364 9031 4355 9032 4366 9095 4378 9124
4400 9143 4403 9156 4410 9154 4417 9161
4425 9153 4459 9153 4460 9092 4503 9092
4503 9032 4425 9032 4425 8960 4364 8960
TIME...MOT...LOC 2005Z 279DEG 49KT 4459 9028
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:08 AM CDT | Special Weather Statement | ARX | Taylor | 22 min |
| Jul 21, 5:31 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 74 min |
| Jul 21, 6:37 AM CDT | Special Weather Statement | ARX | Clark, Trempealeau | 23 min |
| Jul 21, 7:08 AM CDT | Special Weather Statement | ARX | Jackson | 37 min |
| Jul 21, 7:37 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 38 min |
| Jul 21, 8:23 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 37 min |
| Jul 21, 8:51 AM CDT | Severe Thunderstorm Warning | ARX | Adams | 24 min |
| Jul 21, 11:50 AM CDT | Heat Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 31 hr |
| Jul 21, 1:34 PM CDT | Special Weather Statement | ARX | Clark | 26 min |
| Jul 21, 1:59 PM CDT | Special Weather Statement | ARX | Clark | 31 min |
| Jul 21, 2:15 PM CDT | Special Weather Statement | ARX | Buffalo | 30 min |
| Jul 21, 2:36 PM CDT | Special Weather Statement | ARX | Buffalo | 24 min |
| Jul 21, 2:51 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 20 min |
| Jul 21, 3:08 PM CDT | Special Weather Statement | ARX | Adams, Clark, Jackson, Juneau, La Crosse, Monroe and 1 more | 82 min |
| Jul 21, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 46 min |
| Jul 21, 5:07 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 23 min |
| Jul 21, 5:41 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 34 min |
| Jul 21, 5:57 PM CDT | Special Weather Statement | ARX | La Crosse, Vernon | 18 min |
| Jul 21, 6:21 PM CDT | Special Weather Statement | ARX | Vernon | 24 min |
| Jul 21, 6:34 PM CDT | Special Weather Statement | ARX | Richland | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.